# SDR VJ970144

- Difficulty date: March 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N910VJ
- Make and model: Doug DC-9-32
- Aircraft serial: 47277
- System (JASC): 2810 · Fuel Storage
- Part: Vent Drain Valve
- Part number: 3912791501
- Condition: Malfunctioned
- Location: Right Wing
- Stage of operation: CL
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

PASSENGER REPORTED OBSERVING A PERCEIVED FUEL LEAK FROM LT WING, FIRST OFFICER CONFIRMED THE APPEARANCE OF A FUEL LEAK FROM AREA AROUND VENT MAST.  AS A PRECAUTIONARY MEASURE, RETURNED TO ATL, TO VERIFY REPORTED OBSERVATIONS AND FUEL LOSS.  VERIFIED FUEL LEAKAGE BY RESIDUAL FUEL AND STREAKING ON WING AREA FROM LEFT VENT MAST.  PERFORMED FUEL MIGRATION AND FUEL LEAK TEST WITH NO DEFECTS NOTED.  REMOVED PANEL 1401 AND 1410 AND INSPECTED ALL FUEL LINES AND VALVES WITH NO DEFECTS NOTED.  AS PRECAUTIONARY MEASURE, REPLACED FUEL VENT DRAIN VALVE AND CLIMB VENT VALVE ON RIGHT WING IAW MM 28-10-6.  CLOSED PANELS AND PERFORMED FUEL MIGRATION AND LEAK CHECK WITH NO DEFECTS NOTED.  OPS CHECK NORMAL.  (M)
